Hi all, I would like to hear from any of you with nerve damage that occurred after your hyst that are taking the new drug Lyrica or other drugs/treatments. What dosage do you take, has it helped, how long did it take to help, side effects, how long have you been on it, etc. I have been fighting constipation since the hyst, the Lyrica seems to be making that worse. Anyone else? Does that go away as your body adjust to the Lyrica?
I just started on lyrica. Tried Topamax prior to that with severe side effects. Does the nerve damage eventually go away, or do we have to take these drugs from now on? Is nerve damage a common occurrence after a hyst? My doctor never mentioned the possiblity to me. I have not been able to sit without pain for 6 months. I have been hopes for this medication. I just want my life back. Any information out there would be appreciated. Thanks. Elona
Nerve damage is not something I ever thought about before my op either, nor was the possiblity ever mentioned to me. After 6 months of pain and many, many doctors and tests I was diagnosed with nerve damage by a uro/gyn. My pain is in the pelvic floor, vaginal and rectal pain and pressure and burning. I can not sit without pain. I can not sit for more than a few minutes at a time. Intercourse is out of the question. The nerve damage is causing muscle spasms. I also have burning, tingling and numbness in my feet and pelvic floor, due to the nerve damage. My uro/gyn also used the word nerve entrapment. As for is this permanent, I sure hope not, but I don't have an answer to that yet. I was hoping someone on this board knew the answer to that. I asked my doctor and did not really get an answer. I start PT on Tuesday and I am hoping that helps along with the medication. I have not been able to return to work since the hyst due to the pain. I can not sit in an office chair for 5 mintues, let alone 8 hours. Hope this answered your questions.
No problems from the hyst--but I have nerve damage from a hand injury. Cymbalta (also used for depression and diabetic neuropathy) has been wonderful for that. I haven't heard of the other drug. I thought Topamax was used more for epilepsy, migraines, mood-stabilizer--also helps in weight loss, though it works for many things. (It's been on the market a long time & they discover "new" uses for it all the time.) Good luck with your continued recovery.
Thanks for posting on that--that one's a just approved drug--just checked out their website.
Yes Topamax is being used for all the things you have listed and now is being used for diabetic neuropathy and fibromyaglia. But I could not take it. It made me feel depressed. I had nightmares on it. Plus, I would wake up from a deep sleep and start crying for no apparent reason. I felt drunk on it, dizzy, disoriented, running into walls, extreme dry mouth, nausea and dull headache. Coming off the drug I developed head crushing migraines and mood swings. It was an awful experience, but some people are really benefiting from this drug. I am now on Lyrica and slowly increasing my dosage to get to the amount required for pain relief. I am having some minor side effects on Lyrica, such as sleepiness, occassional balance issues and constipation. Everyone is different and responses differently to different medications. Just have to keep trying. Elona
Wow, no advice but a great big hug!! You poor love. This must be such a trial! My gosh, I sure hope this is not permanent for you either, I think you sound very brave and very strong. I would be a total frustrated sobbing case. I sure hope your Doc's come up with a solution and I hope it is very soon. If they are not helping you fast enough, start screaming. No one should have to be in constant discomfort. I am sure you did not bargain for this. I really hope some one will come along with some great advice for you.
Again, great big hugs and hopefully a quick resolution to this issue. You certainly will walk away from this with great strength and knowledge.
I have finally increased my dosage of Lyrica to the amount they want me on. I am having pain relief, thank God. There are side effects that I hope will go away as my body adjusts to this medication. But I can at least sleep now. For any of you out there dealing with nerve damage from your surgery you might want to try this drug. I have an aunt that has recently been put on this drug. She has nerve damage from gall bladder surgery. She is also getting some releif from the pain. I do have some brain fog so until that goes away I probably won't post anymore. But I do want to post updates for those interested in this medication. Hugs to all. Elona
P.S. Just wanted to mention that one of the side effects that is not mentioned in the print out is that my hot flashes have completely stopped. Yes, gone. Don't know why, but so thankful.
Hi Elena! I am also taking Lyrica due to nerve problems from a LAVH which was conducted in Jan '05. It has helped some but not totally. I just saw a pain management specialist yesterday (neurologist) who added a second type of medication to the Lyrica, called Trilptal. He said that this was for pain that has a stabbing and shooting quality to it which pretty much sums up my pain. It also apparently has some significant side effects. Like you, I am also having a hard time getting the Lyrica up to the therapeutic dosage of 300 mg due to side effects. I am currently on only 200 mg but hope to push it up a bit more. At what dosage did you finally get some relief? Glad to hear that you are finally able to sleep I know that not sleeping due to pain is trully torture. I was also wondering about the duragesic patch that some have referred to on this board, however, I'm not sure that my doctor will give me a narcotic for long-term use. I have not asked him about this though or if it is even used for nerve pain . I'm going to give the new meds a try and see how it goes. Best of luck to you!
I had 4 c sections, then the TAH in 04. I had ongoing abdominal pain until now. I had a GB surgery in 04, then a rectocele/enterocele surgery in Jan. 05 and a tvt and cystocele surgery in Sept. 05. I experienced alot of sharp shooting pains in my vagina and lower abdominal area. My dr. said he thought it was due to nerve damage from so many surgeries. It sounded reasonable to me. I had constipation issues every since my hyst in 04. I went to colon rectal specialist, uro/gyn and got no relief. The posterior repair didn't correct the situation. I had urine leakage so I was sent to a uro/gyn. He did tests and said I needed the tvt. During that surgery my back went out. I had a mri the next day. It showed severe back problems, which I pretty much expected, but did not due anything about.
I went to a neurosurgeon and had a 8 hour 2 level spinal fusion (8 procedures in all)with rods and screws. Two of the procedures was nerve decompression(2 different areas). As I began healing I have regained the sensation to have a bm and also have the feeling of having to urinate again. I had looked for answers for so long. The only problem is I have bad back spasms. It sent me to the ER one night. A week later I had a mri, which showed everything was ok. My dr. thinks I have nerves misfiring. He put me on Gabapentin ,generic for Neurontin. I took 600 mg 3 x a day. It has helped me so much! At first I was foggy and made me very sleepy.
I can feel a difference when it has been a long time since my last dose.(like overnight). I am so sore and it is hard to get around. Once I get a dose into me I start feeling so much better.
It took me a very long time, but am finally getting my sensations back. I never would have thought it was all related to my back and my nerves being decompressed bilaterally.I hope the medicine will help you as the Neurontin has helped me. I had the tingling in my legs and feet and wondered what was causing it. It was my back. I thought it was related to all of my abdominal surgeries. Maybe some of those nerves are miss firing too, as I was getting pain in that area also. Things are alot better for me now.
Keep pushing for answers. Mine came when it was most unexpected.
GOOD LUCK !!!!
I just tried Lyrica for nerve pain, cervical SCI and brachial plexus. I did not tolerate it. Gave me a brain fog, could not concentrate, was always dizzy and unstable, and my body burned and sweated inside and out. I also found it raised my blood sugars. I have been off it 5 days now and I can see and think clearly again, No more burning heat and sweats and my blood sugars are back to 75 - 110. Everyone is different. This is a new drug with not a lot of info yet.